The fibroids and endo were so painful. I felt bloated all the time and would cry every time I pooped, it hurt so bad. My doctor suggested to either try Lupron shots or birth control. I was 41 and decided against birth control due to my age and previous smoking history.
I did some research on Lupron and found some disturbing side effects for a small percentage of users. Due to the symptoms I had at the time, I thought I could handle hot flashes and headaches. I had been experiencing hot flashes and headaches prior to Lupron. What I didn’t know would change me, as there were numerous other side effects that an even smaller percentage of users experience.
I received 6 one month shots. By the 4th month I was feeling no pain or bloating. I asked my doctor how long I had to be on it. He stated that he wanted to make sure that the symptoms I had experienced prior to Lupron was in fact due to the fibroids and endo. In my mind, it was enough for me. However, my health quickly took a turn for the worst. I ended up getting colitis and pleurisy before my shots were done. I also had been having extremely bad headaches and hot flashes. I decided to stop taking it and switched to birth control pills. Boy, did the fun start to happen!!
I was diagnosed with arthritis in my shoulder and was put on medication for it, daily. I had irritable bowel syndrome and missed Chrstmas with my in-laws.
I was also diagnosed with major depression with anxiety. I had been having problems and my antidepressant dosage was raised. Nobody could tell me why I was so exhausted, other than the tiredness that can accompany depression. I did some research on chronic fatigue syndrome and it stated that antidepressants would help with the fatigue. So, my dosage was increased again. I started developing acne on my neck and lower cheeks. It was decided that it was from the anxiety. I would pick at them.
This is at 6 month post Lupron. The acne cleared up, came back, cleared up and is now back. I also had bought a treadmill, due to the amount of weight that I had gained. I used it consistently and worked up to running. After one run I had to use my daughter’s inhaler. I was wheezing and coughing. This was foreign to me as I had never had problems with exercising. I decided that I would just walk on the treadmill. However, I walked for ten minutes before work and by 1 p.m. I was falling asleep at my desk. I left work, made it home and slept the rest of the day and night. I decided to go to a psychiatrist to manage my medicine. She put me on a new antidepressant (I didn’t get taken off of my old one yet) and my blood pressure skyrocketed. I was told to stop the new one. Two weeks later a different one was added. My blood pressure is lower but is still considered high.
My primary Doctor was switched to one that was closer to my work, as I had recently transferred offices. My first patient appointment was three months away. When I went to it, the doctor heard something in my right lung and ordered an X-ray. Nothing came up. She then ordered a breathing test. The results showed that I had a slight restriction and was scheduled for another, but different breathing test. The results showed the same thing. An inhaler for maintenance was added for me to take every morning. My doctor told me to just use the inhaler and keep going like I had been or I could be referred to a pulmonologist to decipher the reason why I had a slight restriction. COPD and asthma were mentioned as possibilities. That appointment is next week on Tuesday. After the new antidepressant was added I noticed a ringing in my ears. I wanted to get it checked out and made an appointment with an ENT. They performed a hearing test and stated that the ringing in my ears was from a mild hearing loss. The doctor was confused. I am not around loud noises consistently nor have I experienced a single loud noise event.
The exhaustion is worse now. I had a great day at work this last Monday. I was very busy and productive. I felt really good. THEN, I tried to move the next day and was unable to, which is a foreign concept to me as I have always been positive, active and social. The exhaustion hit me full force.
After some more research on Lupron and discovering that it can stay in your system a LONG time. I am a year from my last shot. I have also learned that breathing problems, hearing loss and tinnitus, sinusitis, depression, anxiety, weight gain, colitis, pleurisy, forgetfulness and acne are side effects of Lupron, even after a year. 😦